Forum

Treatment advice.

I have always found the help and support of the members of this forum superb, so don’t know whom else to turn to. I am taking Copaxone for my R&R MS. But I am struggling. I have researched oral medication and looked at the side effects, and now I’m even more confused. Would anyone be willing to share positive experiences of their medication?

Hi Marple

copaxone was my first DMD.

it was brilliant for the first 4 years but i didn’t rotate my injection sites very well and ended up with bad lipotrophy in my arm.

i chose tecfidera next and once i’d learned how to avoid the side effects, this has been great too.

the side effects can be avoided by making absolutely sure that you eat enough.

i rarely have a cooked breakfast but cereal and toast does the job.

have the tec between the two (cereal, tec, toast) as this sandwiching it between 2 lots of food stops it from coming back up!

similarly with the later meal, have the tec halfway through.

easy, simples!

tec sometimes makes me flush - either look like i’ve been in the sun too long or i look like an oompah loompah.

take an aspirin or paracetamol to control this and an anti histamine if needed.

carole x

Thank you, Carole, some excellent advice. I will talk to my nurse!

Louisa

  1. Copaxone No side effects and no issue with injections but did take 2 relapses whilst on it so… 2) Rebif I loved this! Easy machine to administer injections which I took whilst going to bed along with 2 painkillers so I slept through the flu like symptom side effects. Was only taken off it because there had been reported deaths on the increase. 3) Tecfidera Hated this!! Gave me terrible excruciating stomach pains, which never eased up with food or the months I was on it. It rendered my bed bound for months so they took me off it… 4) Avonex No side effects at all and no issues with injections… 5) Plegridy Same as Avonex but its fortnightly so I was changed to that, which I was happy with but I then took 2 very bad relapses within months and was in a wheelchair for some time so… 6) Tysabri Bit of a change going from injections to 4 weekly infusions at the hospital. High risk treatreatment but my mri showed more lesions on my brain and now on my spine too so I knew I was getting worse faster than expected so I decided I had to try. No side effects except lowering my immune system so I have to be careful of getting chest infections etc but so far so good :slight_smile: All these meds were over a 7yr period. Steff X